MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11500A
Medical Device Problem Codes Calcified (1077); Patient Device Interaction Problem (4001); Device Stenosis (4066)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 06/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient-related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, non-structural valve dysfunction (nsvd) may also play a role in the development of valvular stenosis.Stenosis is most commonly related to patient factors and is not usually an indication of a device malfunction.The root cause of this event cannot be conclusively determined with the available information.However, the stenosis in this case was most likely impacted by the progression of the patient's underlying valvular disease pathology with or without structural valve deterioration and/or nonstructural dysfunction.The subject device is not available for evaluation as it remains implanted in the patient.The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported and learned through investigation that a patient with a 19mm 11500a aortic valve has been placed under evaluation for a valve-in-valve procedure after an implant duration of 6 years, 2 months due to stenosis.The patient presented with sob.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative:.
 
Event or Problem Description
It was learned through implant patient registry that a 19mm 11500a resilia aortic valve in aortic position was explanted and replaced with a 23mm 11060a konect valved conduit after an implant duration of 6 years, 6 months due to stenosis.The patient presented with sob.Reportedly, patient was in recovery post-procedure.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections: b4, b5, g3, g6, h2, h6 (investigation findings, and investigation conclusions).Engineering evaluation summary: calcification: per (b)(4), svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the root cause remains indeterminable as no patient or procedural factors known to cause or contribute to svd were reported.Ppm: per (b)(4), patient prosthesis mismatch (ppm) is present when the effective orifice area of the implanted bioprosthetic valve is too small in relation to body size.Literature indicates ppm main hemodynamic consequence is to generate higher than expected gradients through a normally functioning bioprosthetic valve.It has been shown to be associated with worse hemodynamic function, less regression of left ventricular hypertrophy, more cardiac events, and lower survival.Improperly sized valves with ppm can hasten the development of early degenerative changes and premature prosthetic valve dysfunction with varying degrees of prosthetic valve stenosis and regurgitation.Although ppm is a well-recognized phenomenon of bioprosthetic valves, it is most likely related to patient anatomical changes after long implant durations.When discovered intraoperatively or early post-operatively, ppm is most likely related to procedural factors, including specific patient assessment and valve model and size selection.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.The most likely root cause is patient factors, including patient anatomy and the reported patient condition htn.
 
Event or Problem Description
It was learned through implant patient registry and investigation that a 19mm 11500a resilia aortic valve in aortic position was explanted and replaced with a 23mm 11060a konect valved conduit after an implant duration of 6 years, 6 months due to calcific degeneration with stenosis, and prosthesis patient mismatch.The patient presented with dyspnea.Reportedly, patient was in recovery post-procedure.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections: b4, g3, g6, h2, h6 (type of investigation, investigation findings, and investigation conclusions).The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
EDWARDS INSPIRIS RESILIA AORTIC VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key21646117
Report Number2015691-2025-02059
Device Sequence Number7922286
Product Code LWR
UDI-Device Identifier00690103194968
UDI-Public(01)00690103194968(17)190922
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2019
Device Model Number11500A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer07/01/2025
07/29/2025
09/05/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date07/23/2025
08/22/2025
09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention; Life Threatening;
Patient Age62 YR
Patient SexFemale